Alert archive / Montana / High Wind Watches in 2012

High Wind Watch 3, NWS Great Falls, MT

January 12, 2012

NWS Great Falls, MT issued this high wind watch at Jan 12, 2012, 2:20 PM MST. It took effect at Jan 14, 2012, 11:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 12, 2012, 2:20 PM MST (21:20 UTC)
In effect from
Jan 14, 2012, 11:00 AM MST
Expired
Jan 13, 2012, 2:42 PM MST
In force
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

003 
WWUS75 KTFX 122120
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
220 PM MST THU JAN 12 2012

MTZ009-010-048-131200-
/O.NEW.KTFX.HW.A.0003.120114T1800Z-120115T1500Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
220 PM MST THU JAN 12 2012

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING. 

* TIMING AND MAIN IMPACT: STRONG AND GUSTY WINDS ARE EXPECTED TO
  DEVELOP LATE SATURDAY MORNING AND CONTINUE THROUGH SUNDAY
  MORNING.

* WINDS: SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 60 MPH.
  FAVORED CANYONS AND PASSES MAY SEE GUSTS UP TO 70 MPH.

* OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE
  PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH
  HIGHWAYS.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
241 
WWUS75 KTFX 131110
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
410 AM MST FRI JAN 13 2012

MTZ009-010-048-132300-
/O.CON.KTFX.HW.A.0003.120114T1800Z-120115T1500Z/
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CUT BANK...CHOTEAU
410 AM MST FRI JAN 13 2012

...HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SUNDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING FOR THE ROCKY MOUNTAIN FRONT AND INTO EASTERN
GLACIER COUNTY.

* TIMING AND MAIN IMPACT: WESTERLY WINDS ARE EXPECTED TO BECOME
  STRONG AND GUSTY ALONG THE ROCKY MOUNTAIN FRONT AND INTO EASTERN
  GLACIER COUNTY LATE SATURDAY MORNING INTO THE AFTERNOON. THESE
  WINDS WILL CONTINUE THROUGH SATURDAY NIGHT INTO SUNDAY MORNING.

* WINDS: SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 60 MPH
  ARE POSSIBLE ACROSS MOST OF THE AREA. HOWEVER...FAVORED CANYONS
  AND PASSES...SUCH AS THE HEART BUTTE AND DEEP CREEK AREAS...MAY
  SEE GUSTS UP TO 80 MPH.

* OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE
  PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH
  HIGHWAYS.

* LOCATIONS AFFECTED INCLUDE: CUT BANK...CHOTEAU...BROWNING...
  MARIAS PASS...HEART BUTTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
960 
WWUS75 KTFX 132142
NPWTFX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
242 PM MST FRI JAN 13 2012

MTZ010-132245-
/O.CAN.KTFX.HW.A.0003.120114T1800Z-120115T1500Z/
EASTERN GLACIER-
INCLUDING THE FOLLOWING LOCATIONS...CUT BANK
242 PM MST FRI JAN 13 2012

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE
HIGH WIND WATCH. 

STRONG GUSTY WINDS ARE STILL EXPECTED FRIDAY EVENING THROUGH
SUNDAY MORNING HOWEVER WIDESPREAD SEVERE DAMAGING WINDS ARE NOT
ANTICIPATED AT THIS TIME.

$$

MTZ009-048-140945-
/O.UPG.KTFX.HW.A.0003.120114T1800Z-120115T1500Z/
/O.NEW.KTFX.HW.W.0004.120114T0600Z-120115T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS...
CHOTEAU
242 PM MST FRI JAN 13 2012

...HIGH WIND WARNING IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
MST SUNDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM
MST SUNDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 


* TIMING AND MAIN IMPACT: WESTERLY WINDS ARE EXPECTED TO BECOME 
  STRONG AND GUSTY ALONG THE ROCKY MOUNTAIN FRONT AND INTO 
  EASTERN GLACIER COUNTY LATE SATURDAY MORNING INTO THE 
  AFTERNOON. THESE WINDS WILL CONTINUE THROUGH SATURDAY NIGHT 
  INTO SUNDAY MORNING. 

* WINDS: SUSTAINED WINDS OF 30 TO 45 MPH WITH GUSTS UP TO 60 
  MPH ARE POSSIBLE ACROSS MOST OF THE AREA. HOWEVER...FAVORED 
  CANYONS AND PASSES...SUCH AS THE HEART BUTTE AND DEEP CREEK 
  AREAS...MAY SEE GUSTS UP TO 80 MPH. 

* OTHER IMPACTS: THOSE DRIVING HIGH PROFILE VEHICLES SHOULD BE
  PREPARED FOR STRONG CROSS WINDS...ESPECIALLY ON NORTH TO SOUTH
  HIGHWAYS. BLOWING SNOW WILL ALSO BE LIKELY AT THE HIGHER
  ELEVATION AND ACROSS PASSES LIKE MARIAS PASS


* LOCATIONS AFFECTED INCLUDE: CHOTEAU...BROWNING...MARIAS PASS

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Jan 12, 10:35 AM MST, 3 hours 45 minutes earlier.

Area forecast discussion, Jan 12, 10:35 AM MST, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1035 AM MST THU JAN 12 2012

UPDATED AVIATION DISCUSSION

.DISCUSSION...

TODAY THROUGH SATURDAY...INCREASING CLOUDS AND WIND ASSOCIATED WITH
WEAK SHORTWAVE ENERGY IS EXPECTED FOR TODAY. WITH LIMITED MOISTURE
THERE WILL BE LITTLE IF ANY CHANCE FOR PRECIPITATION. TEMPERATURES
WILL CONTINUE TO TREND WARMER AS AN UPPER-LEVEL RIDGE MOVES OVER THE
AREA. HIGH TEMPERATURES TODAY WILL BE AROUND TO SLIGHTLY ABOVE
SEASONAL AVERAGES. SOME AREAS OF BLOWING SNOW ARE POSSIBLE THIS
MORNING ACROSS THE ROCKY MOUNTAIN FRONT AND ADJACENT
PLAINS...HOWEVER WARMING TEMPERATURES WILL LIMIT BLOWING SNOW BY
THIS AFTERNOON. RIDGE WILL FLATTEN AS IT MOVES OVER THE NORTHERN
ROCKIES ON FRIDAY WHICH WILL PROMOTE STRONGER WINDS...THOUGH AM NOT
EXPECTING HIGH WINDS. AS THE RIDGE ALOFT FLATTENS AND BECOMES MORE
WESTERLY THE POTENTIAL FOR STRONG WINDS WILL INCREASE THOUGH MODELS
INDICATE MARGINAL HIGH WIND CRITERIA. STRONGEST WINDS WILL BE ON
FRIDAY NIGHT AND SATURDAY ALONG THE ROCKY MOUNTAIN FRONT AS A
LEE-SIDE TROUGH DEVELOPS EAST OF THE DIVIDE AND SHORTWAVE ENERGY
PROPAGATES THROUGH THE FLOW. WILL CONTINUE TO MONITOR THIS TREND FOR
ANY POTENTIAL HIGHLIGHTS BUT CONFIDENCE IS LOW TO MODERATE REGARDING
DURATION AND INTENSITY OF WINDS. MAINLY DRY CONDITIONS WILL PERSIST
THROUGH SATURDAY WITH ONLY A SLIGHT CHANCE ON THE HIGHER PEAKS OF
THE ROCKY MOUNTAIN FRONT ON SATURDAY. TEMPERATURES WILL BE WELL
ABOVE AVERAGE ON FRIDAY AND SATURDAY. MLV

SATURDAY NIGHT THROUGH THURSDAY...AN UPPER LEVEL LOW PRESSURE TROF
WILL BE MOVING OVER THE WEST COAST SATURDAY NIGHT. THIS WILL FLATTEN
THE RIDGE OVER THE REGION AND INCREASE MOISTURE FROM THE WEST.
STRONG WINDS ALOFT WILL BRING VERY STRONG SURFACE WINDS ACROSS THE
NORTHERN ROCKIES AND PLAINS. AN ASSOCIATED SURFACE LOW PRESSURE
CENTER WILL MOVE ACROSS SOUTHERN ALBERTA SUNDAY AND BRING A COLD
FRONT SOUTH ACROSS THE BORDER DURING THE DAY. THIS WILL BRING
WIDESPREAD SNOW ACROSS THE ZONES AS WELL AS SIGNIFICANTLY COLDER
TEMPERATURES. A 1040 SURFACE PRESSURE HIGH WILL BE OVER NORTHERN
ALBERTA BY LATE MONDAY AND THIS WILL KEEP NORTHEAST TO EAST SURFACE
FLOW IN THE FORECAST AS IT MOVES EAST. THE LOW PRESSURE TROF WILL
MOVE EAST OF THE ZONES MONDAY NIGHT BUT DISTURBED FLOW TO THE WEST
WILL CONTINUE TO BRING MOISTURE ACROSS THE ROCKIES...AND WITH THE
CONTINUED NORTHEAST SURFACE FLOW...THE AIRMASS WILL REMAIN
RELATIVELY MOIST AND COOL.  ZELZER

&&

.AVIATION...
UPDATED 1800Z.
HIGH PRESSURE WILL BUILD ALOFT FROM THE PACIFIC NW ACROSS THE
NORTHERN ROCKIES THROUGH THE NEXT 24 HRS...MAINTAINING DRY
CONDITIONS UNDER A NW FLOW ALOFT. VFR CONDITIONS WILL PREVAIL AT ALL
TAF SITES. HOENISCH

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  37  24  44  21 /   0   0   0  10
CTB  34  21  40  19 /   0   0   0   0
HLN  30  18  41  18 /   0   0   0   0
BZN  34  11  39  15 /   0   0   0   0
WEY  16  -1  23  -1 /  20   0   0  10
DLN  32  16  38  14 /   0   0   0   0
HVR  34  18  43  19 /   0   0   0  10
LWT  34  19  41  21 /   0   0   0  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jan 12, 3:53 AM MST, 10 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREAT FALLS MT
353 AM MST THU JAN 12 2012

MTZ009-048-131100-
NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT-
353 AM MST THU JAN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

HIGH WINDS ARE POSSIBLE BEGINNING LATE FRIDAY THROUGH SUNDAY.

THE WEATHER PATTERN WILL TURN COOLER AND MORE UNSETTLED EARLY
NEXT WEEK. WINTER WEATHER HIGHLIGHTS MIGHT BE NECESSARY BY THE
END OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MTZ008-010>015-044>047-049>055-131100-
BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU-
CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY-
EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS-
JEFFERSON-BROADWATER-MEAGHER-GALLATIN-
353 AM MST THU JAN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE WEATHER PATTERN WILL TURN COOLER AND MORE UNSETTLED EARLY
NEXT WEEK. WINTER WEATHER HIGHLIGHTS MIGHT BE NECESSARY BY THE
END OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

High Wind Watches in Montana, 2012Every high wind watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.